Skip to main content

Continuing Education

What is PSNet Continuing Education?

PSNet Continuing Education offerings includes WebM&M Spotlight Cases and Commentaries, which are certified for Continuing Medical Education/ Continuing Education Units (CME/CEU) and Maintenance of Certification (MOC) credit through two organizations.

1. University of California, Davis (UCD) Health Office of Continuing Medical Education

Effective November 2019, each WebM&M Spotlight Cases and Commentary is certified for the AMA PRA Category 1™and Maintenance of Certification (MOC) through the American Board of Internal Medicine by the Office of Continuing Medical Education (OCME) at UCD, Health.

Learn more about how to earn credit from UCD

UCD's CME Security and Privacy

2. University of California San Francisco (UCSF)

AHRQ PSNet’s WebM&Ms offers CME and MOC credit for physicians and continuing education units (CEU) for nurses for completion of Spotlight modules. Credit is available only for physicians and nurses, although physician assistants may be eligible.

Learn more about how to earn credit from UCSF

UCSF's CME Terms & Conditions and Privacy Statement


How does it work?

Earn CME or MOC credit, and trainee certification by successfully completing these quizzes based on Cases & Commentaries.

  • Individuals must achieve a passing score of 80% or higher within two attempts.
  • If you fail a quiz twice, the quiz will become unavailable, but the Spotlight case will be available as read-only.

New WebM&M Spotlight Cases

Kevin J. Keenan, MD, and Daniel K. Nishijima, MD, MAS | July 8, 2022

A 58-year-old man with a past medical history of seizures presented to the emergency department (ED) with acute onset of left gaze deviation, expressive aphasia, and right-sided hemiparesis. The patient was evaluated by the general neurology team in... Read More

Take the Quiz
David Barnes, MD and Joseph Yoon, MD | April 27, 2022

An 18-month-old girl presented to the Emergency Department (ED) after being attacked by a dog and sustaining multiple penetrating injuries to her head and neck. After multiple unsuccessful attempts to establish intravenous access, an intraosseous (IO... Read More

Take the Quiz
John Landefeld, MD, MS, Sara Teasdale, MD, and Sharad Jain, MD | February 23, 2022

A 65-year-old woman with a history of 50 pack-years of cigarette smoking presented to her primary care physician (PCP), concerned about lower left back pain; she was advised to apply ice and take ibuprofen. She returned to her PCP a few months later... Read More

Take the Quiz

All WebM&M Spotlight Cases (8)

1 - 8 of 8 WebM&M Spotlight Cases
Anna Parks, MD, and Margaret C. Fang, MD, MPH | March 1, 2018
One day after reading only the first line of a final ultrasound result (which stated that the patient had a thrombosis), an intern reported to the ICU team that the patient had a DVT. Because she had postoperative bleeding, the team elected to place an inferior vena cava (IVC) filter rather than administer anticoagulants to prevent a pulmonary embolism (PE). The next week, a new ICU team discussed the care plan and questioned the IVC filter. The senior resident reviewed the radiology records and found the ultrasound report actually stated the thrombosis was in a superficial vein with low risk for PE, which meant that the correct step in management of this patient's thrombosis should have been surveillance.
Albert Wu, MD, MPH| November 1, 2011
An elderly man discharged from the emergency department with syringes of anticoagulant for home use mistakenly picked up a syringe of atropine left by his bedside. At home the next day, he attempted to inject the atropine, but luckily was not harmed.
Margaret Fang, MD, MPH; Raman Khanna, MD, MAS| July 1, 2011
Following hospitalization for community-acquired pneumonia, an elderly man with a history of dementia, falls, and atrial fibrillation is discharged on antibiotics but no changes to his anticoagulation medication. One week later, the patient’s INR was dangerously high.
Ted Eytan, MD, MS, MPH| October 1, 2008
An elderly, non–English-speaking man with diabetes was admitted to the hospital twice in 8 days due to hypoglycemia. At discharge, the patient was instructed not to take any antidiabetic medications. In between hospitalizations, he saw his primary care physician, who restarted an antidiabetic medication.
F. Daniel Duffy, MD; Christine K. Cassel, MD| October 1, 2007
Following surgery, a woman on a patient-controlled analgesia pump is found to be lethargic and incoherent, with a low respiratory rate. The nurse contacted the attending physician, who dismisses the patient's symptoms and chastises the nurse for the late call.
Eric G. Poon, MD, MPH| September 1, 2007
Hospitalized for surgery, a woman with a history of seizures was given an overdose of the wrong medicine due to multiple errors, including an inaccurate preadmission medication list, failure to verify medication history, and uncoordinated information systems.
Hildy Schell, RN, MS, CCNS; Robert M. Wachter, MD| July 1, 2006
An elderly woman was transported to CT with no medical escort and an inadequate oxygen supply. She died later that day.
Alan Forster, MD, MSc| December 1, 2004
A patient arrives at the ED in acute kidney failure; another patient arrives at the ED profoundly hypoglycemic. Both mishaps were determined to stem from medication errors at the time of discharge.